Florida, 2019

Damaging Wind in Florida, April 14, 2019

April 14, 2019 · NWS JAX · 1 event in 1 county or zone

A weakening pre-frontal squall line of thunderstorms combined with elevated instability and the sea breezes produced a few severe storms across the local area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weakening pre-frontal squall line of thunderstorms combined with elevated instability and the sea breezes produced a few severe storms across the local area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 14, 2:38 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 14, 2:38 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
338 PM EDT Sun Apr 14 2019

...Strong to Severe storms possible this afternoon, with a chance
for Tornadoes, mainly across SE GA...

.Near Term.../through Tonight/...

High pressure is to the east southeast this afternoon, as a cold
front approaches from the west. Between these two features, an
enhanced pressure gradient has resulted in breezy conditions,
with highs above normal.

While convection is possible across the whole forecast area this
afternoon, two main areas of convection are expected to affect
the region.

One area could cluster near coastal NE FL, as diurnal instability
increases in the warm and moist airmass. The storms that develop
in this area during the mid afternoon, will then move northeast
and off the coast later this afternoon. A few of these storms
could become strong.

The next area is the line moving east into forecast area just
ahead of the front. This line will move into central portion of
region by 00z, and weaken as it loses diurnal heating, and better
support moves to the north with the surface low. Strong to severe
storm potential over inland SE GA this afternoon, with a few
isolated tornadoes possible.

The front will move southeast of the forecast area overnight, with
high pressure building from the west. Noticeably drier and cooler
air will advect in during the overnight with lows falling into the
50s.

&&

.Short Term.../Monday through Thursday/...

High pressure will build to the west Monday, to the north Monday
night, then to the northeast Tuesday, and to the east Wednesday
through Thursday. With the high to the west Monday, a dry northwest
flow will provide sunny skies, and keep temperatures a little below
normal. Skies will remain clear into Monday night, and with the
exception of coastal NE FL, temperatures will fall into the 40s.
With the high to the north, the flow becomes more north
northeasterly Monday night. This will result in warmer temperatures
over coastal NE FL, due to the flow coming across the relatively
warmer coastal waters. Skies should remain mostly clear into
Tuesday, with the flow more onshore. Temperatures will begin to
moderate back into the 80s inland, but hold in the 70s along the
coast due to flow across relatively cooler waters.

As the high builds more to the east mid week, the flow will become
more southeast to southerly resulting in an increasingly warm and
moist airmass. By Thursday, enough diurnal instability is expected
for isolated to scattered showers/storms to develop and move north
across the region. Temperatures will continue to moderate, with
highs near 90 inland by Thursday.

&&

.Long Term.../Thursday night through Sunday/...

High pressure will move to the east southeast Thursday night, as a
cold front approaches from the west. This front is expected to reach
western counties during the morning hours Friday, then sweep east
across region through the day on Friday. With this timing the front
could cross the region during peak diurnal heating leading to a
round of strong to possibly severe storms Friday. Troughing will
remain across the area Friday night, with high pressure building
from the southwest Saturday afternoon. With the troughing in place
Friday night into Saturday clouds will linger along with the chance
for showers. The high will build to the west Saturday night then to
the north Sunday.

Near to above normal temperatures expected for Friday, which will
depend on the timing of the front. Temperatures will trend below
normal Saturday, and near normal for Sunday.

&&

.Marine...

A cold front will sweep east across the region through Tonight.
Troughing will remain across the region into Monday helping to keep
winds elevated as high pressure builds further to the west. The high
will build to the north northwest Monday night, then to the
northeast Tuesday, then toward the east Wednesday into Thursday. A
cold front is expected to cross the region Friday with a round of
storms expected.

Rip Currents: SE GA Moderate Today, Low Monday
              NE FL Moderate Today, Low Monday

&&

Fire Weather...

MinRH values could reach critical thresholds Monday and Tuesday. An
elevated fire danger will be possible Monday, depending on how fast
the winds subside.

&&

.AVIATION...

VFR ceilings of 3000-4000 feet will prevail at the regional terminals
through around 20Z. Sustained southerly surface winds  of 15-20 knots
will prevail outside of any thunderstorm development through 23Z,
with frequent gusts of 25-30 knots expected. Thunderstorms are
expected to develop east of GNV towards 20Z and will affect the
remainder of the regional terminals through 23Z, with some potential
for strong downburst winds in excess of 35 knots and IFR conditions
possible within stronger activity. Showers and thunderstorms will
reach the GNV terminal just after 23Z, with a brief period of IFR
conditions and gusty winds possible. Breezy southwesterly winds,
sustained near 15 knots, will shift to westerly after 06Z at the
regional terminals as showers end by 04Z and VFR conditions prevail
thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  70  49  80 /  10   0   0   0
SSI  58  72  56  74 /  20   0   0   0
JAX  57  75  53  79 /  20   0   0   0
SGJ  60  76  58  78 /  20   0   0   0
GNV  57  75  51  83 /  30   0   0   0
OCF  58  76  52  84 /  30   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EDT Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 10 AM EDT Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

23/Nelson

In the hours before

Special weather statement, Apr 14, 2:47 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Apr 14 2019

GAZ149-163-142045-
Atkinson GA-Clinch GA-
347 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 445 PM EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hahira, or near Adel, moving
  northeast at 45 mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pearson, Willacoochee, Du Pont and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3142 8314 3142 8296 3140 8296 3140 8285
      3136 8282 3136 8265 3099 8286 3098 8297
      3118 8297 3119 8305 3123 8305 3128 8303
      3131 8306 3134 8307 3136 8310 3139 8311
      3140 8314
TIME...MOT...LOC 1946Z 220DEG 39KT 3105 8343

NELSON
Special weather statement, Apr 14, 2:58 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Sun Apr 14 2019

GAZ133-142045-
Jeff Davis GA-
358 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS COUNTY UNTIL 445 PM
EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Broxton, moving northeast at 50
  mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hazlehurst, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
      3175 8255 3173 8252 3167 8252 3167 8284
      3182 8284 3183 8279 3185 8279 3186 8276
      3192 8268 3193 8259 3196 8256 3195 8249
      3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1958Z 229DEG 42KT 3164 8293

NELSON
Special weather statement, Apr 14, 3:06 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
406 PM EDT Sun Apr 14 2019

FLZ037-038-138-142045-
Coastal Flagler FL-Putnam FL-Inland Flagler FL-
406 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER AND SOUTHEASTERN
PUTNAM COUNTIES UNTIL 445 PM EDT...

* At 406 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fruitland, or near Crescent
  City, moving northeast at 25 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Palm Coast, Crescent City, Pomona Park, Andalusia, Marineland,
  Fruitland, Espanola and Lake Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2937 8148 2935 8157 2944 8166 2963 8146
      2963 8132 2965 8132 2964 8131 2967 8126
      2966 8125 2967 8122 2971 8123 2970 8124
      2971 8124 2972 8123 2974 8124 2958 8112
      2957 8112
TIME...MOT...LOC 2006Z 223DEG 20KT 2940 8159

ENYEDI
Special weather statement, Apr 14, 3:15 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Sun Apr 14 2019

FLZ024-025-032-033-037-038-124-125-133-138-GAZ166-364-142115-
Coastal Flagler FL-Coastal St. Johns FL-Inland Duval FL-Putnam FL-
Inland Flagler FL-Inland Nassau FL-Coastal Nassau FL-Clay FL-
Coastal Duval FL-Inland St. Johns FL-Western Charlton GA-
Coastal Camden GA-
415 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...NASSAU...
ST. JOHNS...CENTRAL PUTNAM...CLAY...DUVAL...SOUTH CENTRAL CAMDEN AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 515 PM EDT...

* Showers were starting to developing across the Jacksonville Metro
  area, extending southward along the St. Johns River basin. This
  activity will intensity into isolated thunderstorms as it
  approaches the Atlantic coast. Lightning and gusty winds are
  expected.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Jacksonville, St. Marys, Saint Augustine, Fernandina Beach,
  Palatka, Orange Park, Green Cove Springs, Hilliard, Callahan and
  Pomona Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2963 8132 2962 8152 2951 8152 2939 8173
      3024 8205 3065 8204 3076 8174 3073 8157
      3076 8158 3071 8154 3076 8154 3067 8141
      3025 8135 2971 8116
TIME...MOT...LOC 2014Z 215DEG 24KT 3017 8175 2935 8160

ENYEDI
Special weather statement, Apr 14, 3:28 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
428 PM EDT Sun Apr 14 2019

FLZ020-021-035-122-222-142115-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Gilchrist FL-
428 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...COLUMBIA...
SUWANNEE AND HAMILTON COUNTIES UNTIL 515 PM EDT...

* At 428 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Madison
  to near Mayo to 6 miles southwest of Cross City. Movement was
  northeast at 55 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Lake City, Live Oak, Jasper, Jennings, White Springs, Bell,
  Ichetucknee Spring, Suwannee River State Park, Suwannee Springs and
  Columbia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3059 8255 2993 8260 2960 8296 2976 8295
      2980 8292 2981 8293 2983 8289 2988 8287
      2989 8292 2996 8293 3008 8307 3012 8323
      3026 8325 3039 8317 3042 8322 3046 8322
      3047 8324 3062 8327 3063 8331 3063 8322
TIME...MOT...LOC 2028Z 224DEG 49KT 3047 8340 3007 8308 2958 8321

ENYEDI
Special weather statement, Apr 14, 3:34 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
434 PM EDT Sun Apr 14 2019

FLZ038-138-142115-
Coastal Flagler FL-Inland Flagler FL-
434 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 515 PM
EDT...

* At 433 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Crescent City to near Pierson. Movement was northeast at 45 mph.

* Small hail and wind gusts of 50 to 55 mph possible with these
  storms.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
  Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2947 8108 2946 8112 2943 8110 2941 8115
      2927 8115 2926 8141 2940 8142 2939 8146
      2940 8148 2947 8150 2966 8125 2967 8122
      2969 8123 2973 8117
TIME...MOT...LOC 2033Z 214DEG 38KT 2938 8149 2928 8138

ENYEDI

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
April 14, 3:53 PM EST
Where
Flagler County, Daytona North
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.450, -81.400

Trees were blown down along Walnut Ave in Daytona North Subdivision. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813632.